MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: k130293.The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that during an angioplasty procedure involving a (b)(6) male, the advance 18 lp balloon ruptured.It was removed from the patient, and another balloon was not needed as this was the end of the procedure.No unintended section of the device remained inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One advance 18 lp low profile balloon catheter was returned for evaluation.The balloon was inflated and a pinhole was observed at the proximal bond.The pinhole in the balloon was at 15.9cm from the distal end.The pinhole was at the proximal bond of the catheter.The distal bond was smooth and free of cracks, peeling, voids or excessive foreign matter.Kinks were noted 51.5cm and 110.5cm from the proximal hub.The balloon did not burst.A document-based investigation was performed.Review of the device history record of the finished product shows three nonconforming events that could contribute to this failure mode; however, all nonconforming product was scrapped prior to completion of the finished product.There were no other reported complaints for this lot number.The balloon is 100% inspected and verified prior to release.Based on the provided information, inspection of returned product, and the investigation, definitive root cause could not be determined.Measures have been initiated to address this issue.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6785894
Report Number1820334-2017-02249
Device Sequence Number1115543
Product Code LIT
UDI-Device Identifier10827002309446
UDI-Public(01)10827002309446(17)200509(10)7898036
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA4-18-150-3-15
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer11/15/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1